HELP

by KELLI
(TN,UNITED STATES)

I was on and off the depo shot for 8 years total. I am 46 years old now and went off of it January of 2011. Since i have been off i have lost 30 pounds,dont want to eat,depression,acne real bad,insomnia,tired all the time, and have pains down there every once in a while. No period as of yet. I just dont feel the same. I know that the depo has a progesterone in it. Could i need progesterone therapy now and never knew it because of being on the shot.Please someone help me on this. I have had no tests because my doctor says there is nothing wrong except i may need a antidepressant. I am not going to get on pills if i dont need them. As of 1 1/2 years ago my Dr. saw no signs of menapause thru my check up.

Comments for HELP

Click here to add your own comments

Nov 14, 2011
HELP
by: Wray

Hi Kelli All drug based Contraceptives have the potential to cause harm. Unfortunately Provera does not have a progesterone in it, but a progestin. The molecule is so changed as to be barely recognisable. Progesterone would certainly help all the symptoms you've given. We do have a page on Acne you could look at. It can help depression as it raises monoamine levels. Two of which are serotonin and dopamine, both essential to prevent depression, see here, here and here. It helps insomnia too, see here. You are now in Peri-menopause which is such a difficult time as it is, without having the cold turkey symptoms of Provera withdrawal. If you should consider progesterone, I recommend 100-200mg/day, more if symptoms are severe. But please read our page on Oestrogen Dominance first as this can occur. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...